No period after Depo Provera, but experiencing pain
Patient :29 year old female who took Depo Provera the day after giving birth in 2013. Was on Depo Provera for one year, stopped due to headaches and depression. Have been off for +- one year, however no period returned to date. Getting period pains, but no period. Also never had a follow up check up after giving birth. gave natural vaginal birth, had to be cut a bit to help baby out and suction thing was used to help pull baby out. History or cancer in my family so I am afraid of Cervical cancer. Should I be worried? What should I do? Is this normal?
Thanks for the query.
It is certainly evident that there is a delay in the cycle resumption after the last Depo preparation. There are hormonal imbalances created by the injection, which includes delayed cycles, mental changes like mood swings and depression as well. If it has been more than a year since you are out of depo action, then see your doctor for medications to resume the cycles, as it takes a year at times for periods to resume when one has stopped Depo injections. Also, there is no association with depo injection, or missing the cycles and cervical cancer. It does not mean any symptom of cervical cancer. In case of doubts, kindly see a gynecologist and get a pap smear done. It will reassure you. Also, your delivery has been quite routine and uneventful, hence do not worry about cancer cervix.
Hope this helped.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.